Alert archive / Michigan / River Flood Warnings in 2009

River Flood Warning 75, NWS Northern Indiana

April 7, 2009Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan

NWS Northern Indiana issued this river flood warning at Apr 7, 2009, 10:58 AM EDT for Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 10:58 AM EDT (14:58 UTC)
Expired
Apr 7, 2009, 5:15 PM EDT
In force
6 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 7, 8:32 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 7, 8:32 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 AM EDT TUE APR 7 2009

.UPDATE...

WILL CHANGE MORNING SHSN WORDING TO SCATTERED GIVEN RETURNS ON OUR
RADAR AND AREA OBSERVATIONS WHICH SHOW FLURRIES AND SHSN
SCATTERED ACROSS THE AREA ATTM. GIVEN DRY UPSTREAM
AIRMASS...DRYING TEMPS ALOFT...AND APRIL SUN...EXPECT SHSN TO
BREAK UP BY LATE MORNING WITH PERHAPS JUST A FEW REMAINING THIS
AFTERNOON. CHANGED HOURLY GRIDS TO MATCH CURRENT TRENDS...BUT
OTHERWISE NO CHANGES TO THE ZFP ATTM.

UPDATED GRIDS/PRODUCTS ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 559 AM EDT TUE APR 7 2009/

AVIATION...
NW FLOW WILL PERSIST...WITH LAKE EFFECT CLOUDS CONTINUING TO SPREAD
INTO NW INDIANA TODAY. GIVEN RELATIVELY DRY CONDITIONS IN THE LOWER
LAYERS...EXPECT PREDOMINATELY VFR CONDITIIONS BUT WITH SOME LIGHT
LAKE EFFECT SNOW SNOWERS. WINDS WILL INCREASE A LITTLE MORE TODAY
WITH SOME LOW LEVEL MIXING. OTHERWISE...THE GRADIENT WILL SLACKEN
LATE IN THE PERIOD...ALLOWING WINDS TO DIMINISH.

PREV DISCUSSION... /ISSUED 338 AM EDT TUE APR 7 2009/

SHORT TERM...
TODAY THROUGH WEDNESDAY NIGHT...AN UPPER LOW WILL CONTINUE TO DRIFT
NORTH ACROSS EASTERN CANADA. THIS SYSTEM WILL HELP KEEP A NW FLOW
OVER THE FORECAST AREA. THE MAIN FORECAST CHALLENGES WITH THIS
SYSTEM INCLUDE THE CHANCE FOR LIGHT SNOW TODAY...AND THE CHANCE FOR
PRECIPITATION WITH A WEAK EMBEDDED UPPER TROF LATE WEDNESDAY/EARLY
WEDNESDAY NIGHT. THE ONGOING GRIDS/FORECAST APPEAR ON TRACK IN
REGARDS TO THE LATEST MODEL..SATELLITE AND RADAR DATA. ISENTROPIC
LIFT IS VERY MARGINAL AND MOISTURE LIMITED THROUGH WEDNESDAY NIGHT
.SO ANY PRECIPITATION AMOUNTS SHOULD BE LIGHT. LEFT A CHANCE FOR
SNOW TODAY...AND THEN A CHANCE FOR SPRINKLES OR FLURRIES WEDNESDAY
AS LOW LEVEL THICKNESSES AND 850 TEMPS SHOULD BE NEAR THE RAIN/SNOW
THRESHOLD. OTHERWISE...CONDITIONS WILL REMAIN COOL.

LONG TERM...
INTENSITY OF HIGH LAT BLOCK ACRS ERN NOAM REMAINS MOST PRESSING QN
THIS PD IN REGARD TO TRACK PLACEMENT OF NXT SIG CYCLONE EJECTING OUT
OF THE SWRN US LATE WEEK. 00Z GFS/EC RUNS IN GOOD AGREEMENT THROUGH
DY5 YET DIVERGE SIGNIFICANTLY BY DY7. BOTH AGREE ON BLOCK WKNG
SUFFICIENTLY TO ALLOW EJECTING INTENSE SRN STREAM SW SEEN OFF CA
COAST THIS MORNING EWD THROUGH THE OH VALLEY FRI. NAM AND 21Z SREF
MEAN SIMILAR AND USED AS BASE FOR GRIDDED DETAILS THU NIGHT/FRI AM.
GOING POP DELINEATION N-S FITS WELL W/DETERMINISTIC 00Z
APPROXIMATION AND SUGGESTS ANOTHER SIG RAIN EVENT PSBL ACRS AT LEAST
THE SRN HALF OF THE CWA FRI AND WHICH WOULD CERTAINLY AGGRAVATE
ONGOING FLOODING. HWVR CAUTION STILL ADVISED GIVEN EXISTING BLOCK
NOT HANDLED ALL THAT CONSISTENTLY AT ALL LAST FEW DAYS W/MIXED RUN
TO RUN TRENDS IN MOST MED RANGE GUIDANCE. THUS MID RANGE CHC POPS
MORE THAN SUFFICE AT THIS TIME RANGE. CONSIDERABLE MODERATION IN
TEMPS BACK TO AROUND NORMAL XPCD PRIOR TO THIS SYS ARRIVING FRI AS
UPR TROUGH OVR ERN CANADA WKNS.

OTHERWISE UPSTREAM KICKER OVR THE NPAC WILL DIG SHARPLY SEWD INTO
MEXICAN BAHA FRI AND EFFECTIVELY RELOAD WRN TROUGHING ONCE AGAIN.
DEEPER SRN TRAJECTORY SEEN IN THIS SYS ALG W/RENEWED BLOCKING DVLPG
OUT ACRS THE WRN ATL COULD SPELL EVEN BIGGER HYDRO ISSUES EARLY NXT
WEEK ESP W/IMPLIED CUTOFF LOW DVLPMNT ACRS THE MID MS VALLEY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...HOLSTEN
AVIATION...SKIPPER
UPDATE...ARNOTT
Hazardous weather outlook, Apr 7, 5:02 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EDT TUE APR 7 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
502 AM EDT TUE APR 7 2009 /402 AM CDT TUE APR 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-080915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
502 AM EDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS ARE EXPECTED WITH GUSTS TO 35 KNOT GALES INTO
EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:10 PM EDTRiver Flood WarningIWXElkhart, Saint Joseph5 days
Apr 7, 10:48 AM EDTSmall Craft AdvisoryIWX9 hr
Apr 7, 10:58 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph24 hr
Apr 7, 4:09 PM EDTRiver Flood WarningIWXDefiance, Henry19 hr

Nearby

River Flood Warnings in Michigan, 2009River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.